MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM STRAIGHT PLATE - EXTENDED - 4 HOLE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM STRAIGHT PLATE - EXTENDED - 4 HOLE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00168, 0001032347-2020-00170.Concomitant medical products: 1.5 lactosorb system straight plate - 4 hole, part# 915-2413, lot# 846820; 2.0 lactosorb system straight plate - extended - 4 hole, part# 915-2111, lot# 144990; 2.0 lactosorb system l-shape plate - left extended, part# 915-2151, lot# 957040.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported that three (3) bio-absorbable plates were removed due to infection approximately two (2) weeks following implantation during a midface reconstruction procedure.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As there is a reported revision surgery the complaint is considered confirmed.Functional testing could not be conducted as the products were not returned.Per customer provided follow up it is unknown if the infection is related to the device or what the cause of the infection is.The dhr and sterilization certificates were reviewed and there were no non-conformances found.There are no indications of manufacturing defects.For this part (915-2111) and the previous one year (from the notification date) regarding a revision surgery due to infection, there is a complaint rate of 0.03% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause could not be determined due to insufficient information provided to determine the failure mode that led to the infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2.0 LACTOSORB SYSTEM STRAIGHT PLATE - EXTENDED - 4 HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9853284
Report Number0001032347-2020-00169
Device Sequence Number3331998
Product Code HRS
UDI-Device Identifier00841036054564
UDI-Public00841036054564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955729
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberN/A
Device Catalogue Number915-2111
Device Lot Number144990
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age37 YR